Effect of Statin Therapy on Muscle Symptoms

Post Reply
User avatar
gmohan
Posts: 831
Joined: 24 Mar 2013 01:28
Full Name: Govind Mohan
Name of Your College/Medical School: Madras Medical College
Contact:

Effect of Statin Therapy on Muscle Symptoms

Post by gmohan »

Cardiology
September 14, 2022

Effect of Statin Therapy on Muscle Symptoms


TAKE-HOME MESSAGE
This large meta-analysis investigated the effects of statins on muscle symptoms over time based on data from 154,664 participants in 23 double-blind trials. The relative increase of muscle pain or weakness was <10% (1 in 15 patients), mainly during the first year of statin use.
It also confirmed that high-intensity treatment was associated with an increased risk of muscle-related symptoms; however, these were mild and the patients could adhere to treatment.

Statin intolerance is infrequent, and the onset of muscle-related symptoms after the first year of therapy is unlikely to be caused by statins.
Patient reassurance and encouragement to ensure treatment adherence are paramount given the compounding yearly benefits of statin therapy for cardiovascular prevention.
Post Reply